Reactions to medication

Discussion in 'Middle - later stages of dementia' started by millerjen66, Apr 9, 2015.

  1. millerjen66

    millerjen66 Registered User

    Aug 20, 2013
    2
    Liverpool
    Hi

    My mum suffers from Dementia and she is in the later stages of the disease over the past couple of weeks she has started suffering from mood swings and is getting quite angry and upset which is unusual for her. However, I've noticed that she is really red in her face, arms and chest constantly. I've done some research into what it could be as I was wondering if she may be having some sort of reaction to her medication and developed a skin disorder. Has anyone else had any experience of this?

    Jen
     
  2. lin1

    lin1 Registered User

    Jan 14, 2010
    9,322
    Female
    East Kent
    HelloJen.
    I'm wondering if the Skin problem is uncomfortable , if so this could cause mood swings and aggression. Some of my mums worst Sundowning was caused by pain.

    I think the best thing is to do is get the GP To see your Mum asap and hopefully s/he will be able to discover the cause and help your mum.
     
  3. reedysue

    reedysue Registered User

    Nov 4, 2014
    4,563
    Scotland
    My mum had a similar skin problem last year, the doctor believes that it was caused by one of her blood pressure medications so she stopped all of them for a while then restarted them one by one. It appears that amlodipine may have been the cause, mum is now only on perindopril, she still occasionally gets slightly red arms but nothing like before when her entire body was red and the skin looked thickened.
    If your mum is on blood pressure medication it would be worth checking your GP.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.